Alert archive / California / Frost Advisories in 2025

Frost Advisory 31, NWS Eureka, CA

November 25, 2025Humboldt County, Mendocino County, Trinity County, California

NWS Eureka, CA issued this frost advisory at Nov 25, 2025, 12:40 PM PST for Humboldt County, Mendocino County, Trinity County, California. It took effect at Nov 26, 2025, 2:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Nov 25, 2025, 12:40 PM PST (20:40 UTC)
In effect from
Nov 26, 2025, 2:00 AM PST
Expired
Nov 26, 2025, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

Counties Humboldt County, CA, Mendocino County, CA, Trinity County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 73 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 8.7 hours before the alert went out and 303 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-68 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

449 
WWUS76 KEKA 252040
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1240 PM PST Tue Nov 25 2025

CAZ106>108-110-111-260445-
/O.NEW.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Including Douglas City, Hayfork, Covelo, Weaverville, Peanut, Forest
Glen, and Dinsmore
1240 PM PST Tue Nov 25 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 35 will result in frost formation.

* WHERE...Trinity County, Northern Mendocino Interior, and Southern
  Humboldt Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

EYS
5 follow-up statements
349 
WWUS76 KEKA 260355
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
755 PM PST Tue Nov 25 2025

CAZ113-261200-
/O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southeastern Mendocino Interior-
Including Calpella, Ukiah, Talmage, Redwood Valley, and Hopland
755 PM PST Tue Nov 25 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Southeastern Mendocino Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ106>108-111-261200-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas
City, and Dinsmore
755 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Trinity County, Southern Humboldt Interior, and
  Northeastern Mendocino Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ110-261200-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Northwestern Mendocino Interior-
Including Potter Valley and Willits
755 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Northwestern Mendocino Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
868 
WWUS76 KEKA 260412
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
812 PM PST Tue Nov 25 2025

CAZ115-261215-
/O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Lake-
Including Clearlake, Finley, Clearlake Park, Hidden Valley Lake,
Lakeport, and Middletown
812 PM PST Tue Nov 25 2025

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 34 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ106>108-111-261215-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas
City, and Dinsmore
812 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Trinity County, Southern Humboldt Interior, and
  Northeastern Mendocino Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ110-113-261215-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Calpella, Ukiah, Talmage, Redwood Valley, Potter Valley,
Willits, and Hopland
812 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 9 AM PST
WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Northwestern Mendocino Interior and Southeastern Mendocino
  Interior.

* WHEN...From 2 AM to 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
263 
WWUS76 KEKA 260714
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
1114 PM PST Tue Nov 25 2025

CAZ103-261515-
/O.EXA.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Northern Humboldt Coast-
Including Arcata, Fortuna, McKinleyville, Fernbridge, Ferndale,
Fieldbrook, and Eureka
1114 PM PST Tue Nov 25 2025

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ106>108-111-261515-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
Including Hayfork, Forest Glen, Peanut, Covelo, Weaverville, Douglas
City, and Dinsmore
1114 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Trinity County, Southern Humboldt Interior, and
  Northeastern Mendocino Interior.

* WHEN...Until 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ110-113-261515-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Calpella, Ukiah, Talmage, Redwood Valley, Potter Valley,
Willits, and Hopland
1114 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Northwestern Mendocino Interior and Southeastern Mendocino
  Interior.

* WHEN...Until 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-261515-
/O.CON.KEKA.FR.Y.0031.251126T1000Z-251126T1700Z/
Southern Lake-
Including Clearlake, Finley, Clearlake Park, Hidden Valley Lake,
Lakeport, and Middletown
1114 PM PST Tue Nov 25 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST WEDNESDAY...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST Wednesday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

DS
697 
WWUS76 KEKA 261347
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
547 AM PST Wed Nov 26 2025

CAZ103-261700-
/O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/
Northern Humboldt Coast-
Including Ferndale, Eureka, Fieldbrook, Fernbridge, McKinleyville,
Fortuna, and Arcata
547 AM PST Wed Nov 26 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Northern Humboldt Coast.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ106>108-111-261700-
/O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/
Southern Humboldt Interior-Northern Trinity-Southern Trinity-
Northeastern Mendocino Interior-
Including Peanut, Forest Glen, Covelo, Douglas City, Weaverville,
Hayfork, and Dinsmore
547 AM PST Wed Nov 26 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Trinity County, Southern Humboldt Interior, and
  Northeastern Mendocino Interior.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ110-113-261700-
/O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/
Northwestern Mendocino Interior-Southeastern Mendocino Interior-
Including Talmage, Redwood Valley, Willits, Potter Valley, Ukiah,
Calpella, and Hopland
547 AM PST Wed Nov 26 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 32 will result in frost formation.

* WHERE...Northwestern Mendocino Interior and Southeastern Mendocino
  Interior.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

CAZ115-261700-
/O.CON.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/
Southern Lake-
Including Finley, Clearlake Park, Middletown, Clearlake, Hidden
Valley Lake, and Lakeport
547 AM PST Wed Nov 26 2025

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* WHAT...Temperatures as low as 33 will result in frost formation.

* WHERE...Southern Lake.

* WHEN...Until 9 AM PST this morning.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

MH
512 
WWUS76 KEKA 261717
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
917 AM PST Wed Nov 26 2025

CAZ103-106>108-110-111-113-115-261830-
/O.EXP.KEKA.FR.Y.0031.000000T0000Z-251126T1700Z/
Northern Humboldt Coast-Southern Humboldt Interior-Northern
Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southeastern Mendocino Interior-
Southern Lake-
Including Eureka, Dinsmore, Willits, Peanut, Middletown, Redwood
Valley, Fieldbrook, Clearlake, Finley, McKinleyville, Calpella,
Clearlake Park, Forest Glen, Douglas City, Weaverville, Fernbridge,
Ferndale, Hayfork, Hidden Valley Lake, Covelo, Hopland, Ukiah, Potter
Valley, Talmage, Fortuna, Arcata, and Lakeport
917 AM PST Wed Nov 26 2025

...FROST ADVISORY HAS EXPIRED...

The threat has ended.

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 25, 12:15 AM PST, 12 hours 25 minutes earlier.

Area forecast discussion, Nov 25, 12:15 AM PST, 12 hours 25 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
1215 AM PST Tue Nov 25 2025

.SYNOPSIS...Cold overnight temperatures and patchy frost is possible
today and Wednesday. Generally dry weather and warm temperatures
through mid week. There is a chance of light rain and sprinkle Day
for Del Norte and Northern Humboldt counties on Thanksgiving Day,
followed by dry and cooler weather conditions through the weekend.

&&

.DISCUSSION...A dry offshore flow (easterly wind) is expected to
develop across the area into Tuesday, with some breezy conditions
over the higher terrain. Areas of fog and patchy dense fog are
anticipated along the shelter valleys, mainly in Humboldt and
Mendocino counties. Lingering cold air will promote overnight
temperatures to be a few degrees cooler than today's readings, with
lows in the upper 30s to mid-40s for the coastal areas and generally
in the upper 30s inland. The lowest temperatures are expected for
Trinity County, with temperatures as low as 28 degrees in the
coldest areas like Hayfork and Ruth. A Frost Advisory is in effect
until 9 AM PST this morning for northern Trinity County and Southern
Lake County. A Freeze Warning is also in effect for Southern
Trinity, Northern Lake, and NE Mendocino Counties until 9AM.

Ridging will continue to build and strengthen over the area through
the day into Wednesday, promoting quiet weather conditions with a
drying and warming trend. Dry offshore flow, especially at night,
will scour out some of the low-level clouds near the coast, which
should lead to more afternoon sunshine compared to today. High
temperatures are forecast to range from mid- to upper-50s along
coast and mid-60s inland. Additional warming is expected Wednesday
afternoon, with highs in the upper 60s in the warmest interior
valleys. Any areas that do have fog develop overnight will likely be
slow to clear and may have high temperatures that are lower, leading
to lower than usual forecast confidence.

A subtle shift in the weather pattern is expected for Wednesday
night and Thursday (Thanksgiving Day). High pressure begins to shift
eastward as a shortwave trough and its associated surface low move
toward the PacNW. A weakening cold front crossing the area will
bring light rain and sprinkles for Thanksgiving Day, for Del Norte
and Northern Humboldt counties, with most rainfall totals under a
tenth of an inch. Elsewhere, increasing cloudiness and mostly dry
conditions are expected.

Looking ahead for Friday and through the weekend, the general
consensus between ensemble and deterministic models shows an upper-
level trough dropping southward while an upper level ridge builds in
the Gulf of Alaska. There is, however, high uncertainty in the
position of this upper-level trough, with models showing variable
solutions, especially over the weekend. The ECMWF, GFS ensemble
means and clusters show similar solutions with the upper trough
dropping south over land and becoming positively tilted.
This solution typically leads to dry and colder weather, leading to
additional inland freezing temperatures this weekend. Only ~20% of
the cluster mean are showing widespread precipitation, while the
~80% suggest dry weather conditions.
/ZVS

&&

.AVIATION...High pressure is building in and offshore flow is
keeping the coastal areas clear. Inland valleys are seeing fog
across many of them. Some fog may creep into UKI towards morning,
but confidence is low on this. The fog is expected to take its time
clearing once again across the interior valleys. Tonight fog is
expected to return across the interior valleys. Offshore flow is
expected to be slightly weaker along the coast and it is possible
some stratus will develop by Wednesday morning. MKK

&&

.MARINE...Northerly winds are continuing to diminish this morning as
high pressure moves off to the east of the area. The northwest swell
continues to slowly diminish and is expected to be around 6 to 8
feet by sunrise. The winds driven waves are diminishing as the winds
do. They may drop off more quickly than forecast making for quiet
wind and waves on the water for the remainder of the day. The calm
conditions linger through much of Wednesday as well and the swell
continues to slowly diminish.

Wednesday afternoon these are expected to start becoming southerly
again as a frontal boundary approaches the area. The models continue
to weak the southerly winds and keep the system farther north. Now
it looks like the stronger southerly winds will only around 10 to 15
kt. Thursday afternoon northerly winds return and are expected to
strengthen on Friday. Models are still in fairly good agreement on
this. For the weekend the models have trended towards keeping the
northerly winds in place. Some of the models show these northerly
winds fairly strong at around 30 kt, especially in the southern
waters.

The next swell is expected to build in on Thursday. The most recent
model runs are showing this building to 8 to 12 feet at 15 seconds.
However the GFS and the Global Wave Watch (Waves from GFS winds)
have been seeing some fairly big differences from run to run. So
confidence is lower than normal on these wave heights. MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Frost Advisory until 9 AM PST this morning for CAZ107-115.

     Freeze Warning until 9 AM PST this morning for CAZ108-111-
     114.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 2 AM PST early this morning for
     PZZ455.

     Small Craft Advisory until 5 AM PST early this morning for
     PZZ475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 9:41 PM PSTFreeze WarningEKALake, Mendocino, Trinity11 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.